In most cases, your healthcare provider will suggest that you slowly wean yourself off Lyrica (over at least one week). Stopping Lyrica too quickly can cause seizures to worsen or may cause you to have a type of seizure you have never had before. Other symptoms of Lyrica withdrawal can include insomnia, headaches, and diarrhea.
Lyrica® (pregabalin) is a prescription medication used for treating fibromyalgia and certain types of epileptic seizures and nerve pain.
As with most medications for seizures, stopping Lyrica is not recommended without your healthcare provider's approval. Stopping Lyrica quickly is also not recommended. Although Lyrica is not addicting and is not likely to be abused, stopping it too quickly can cause problems. In general, your healthcare provider will recommend stopping Lyrica slowly, over a period of at least one week.
The most important Lyrica withdrawal symptom is a seizure. Stopping Lyrica too quickly can cause seizures to worsen or may cause you to have a type of seizure you have never had before. This is possible even if you are not taking Lyrica to treat seizures. Other Lyrica withdrawal symptoms may include:
In most cases, your healthcare provider will suggest that you slowly wean yourself off Lyrica (over at least one week), to avoid seizures or other Lyrica withdrawal symptoms. Even if you are switching to another epilepsy medication, your healthcare provider may still recommend stopping Lyrica slowly. The exact way in which your healthcare provider suggests you stop taking Lyrica will vary depending on your Lyrica dosage, how long you have been taking Lyrica, and whether you are starting a new seizure medication.
If you stop taking Lyrica before you have reached an effective dose of your new medication (or if your new medication does not work for you), you are still at risk of seizures. Be sure to talk with your healthcare provider before stopping Lyrica. Also, let your healthcare provider know if you notice any bothersome symptoms after stopping Lyrica.